Pennsylvania, 2010Damaging Wind in Pennsylvania, September 7, 2010
September 7, 2010 · NWS PBZ · 1 event in 1 county or zone
Isolated severe thunderstorms developed along a cold front that moved across east central Ohio and northern Pennsylvania. These thunderstorms produced both both hail and wind damage across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed along a cold front that moved across east central Ohio and northern Pennsylvania. These thunderstorms produced both both hail and wind damage across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 7, 1:52 PM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Sep 7, 1:52 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
252 PM EDT TUE SEP 7 2010
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT...BRINGING A CHANCE OF
SHOWERS. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES INTO LATE
WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
COLD FRONT ACROSS NORTHWEST OHIO WILL WORK ACROSS REGION THIS
EVENING WITH A SCATTERED BAND OF SHOWERS AND A FEW THUNDERSTORMS
EXPECTED. BEHIND THE FRONT MUCH COOLER AIR WILL ARRIVE BY MORNING
WITH LOWS IN THE MID TO UPPER 50S. WITH NORTHWEST WINDS WEDNESDAY
EXPECT SOME CLOUDS ACROSS THE NORTHERN TIER OFF THE LAKES AND
POSSIBLY A SPRINKLE. TEMPERATURES WILL BE MUCH COOLER WITH UPPER
60S NORTH UNDER CLOUDS TO MID 70S SOUTH WHERE SUNSHINE PREVAILS.
SPS ISSUED FOR ELEVATED FIRE DANGER INTO THIS EVENING BEFORE
RELATIVE HUMIDITY RISES AS FRONT APPROACHES.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL LOW WILL SPIN ACROSS THE NORTHERN LAKES TO NEW ENGLAND
THROUGH THE PERIOD WITH NORTHWEST FLOW TO DOMINATE WEATHER. EXPECT
CLOUDS OFF OF THE LAKES TO BE ACROSS THE NORTH IN A DIURNAL
FASHION WITH A SPRINKLE OR TWO POSSIBLE FAR NORTH. OTHERWISE
SEASONABLY COOL THROUGH THE PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
STORM SYSTEM IN THE NORTHERN PLAINS WILL PUSH A WARM FRONT ACROSS
REGION SATURDAY WITH WARMING TEMPERATURES ALONG WITH INCREASING
MOISTURE AND SHOWER CHANCES. COLD FRONT WILL MOVE ACROSS REGION
SUNDAY WITH MILD CONDITIONS AND SHOWERS. CLOSE TO HPC PROGS
THROUGH PERIOD. AFTER FRONTAL PRECIP MOVES OUT FAIR AND DRY BEYOND
THOUGH END OF FORECAST PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WINDS S/SW AT 10-14KT WITH GUSTS TO 25KT THIS AFTN.
CLOUDS WILL INCREASE BY EARLY THIS EVENING AS A COLD FRONT
APPROACHES. EXPECT A 2-4 HOUR PERIOD OF SHWRS ALONG THE
BOUNDARY...THUS HAVE INCLUDED VFR SHWRS FROM 01-04Z AT ZZV...03-07Z
AT HLG/FKL/AGC/PIT/BVI...AND 06-09Z FOR LBE/MGW/DUJ. ANY
RESTRICTIONS WILL BE VERY SHORT LIVED AND NOT INCLUDED IN THE
TERMINALS. LINGERING STRATOCUMULUS WILL PREVAIL WEDNESDAY IN THE
WAKE OF THE COLD FRONT...WITH AN ISOLATED SHWR POSSIBLE NORTH OF
PIT...WITH SOME MVFR RESTRICTIONS POSSIBLE. GUSTY WEST WINDS
10-15KTS GUSTING 20-25KTS MIXING DOWN BY EARLY AFTERNOON. VFR
CONDITIONS AREA WIDE ARE EXPECTED THURSDAY/FRIDAY UNDER HIGH
PRESSURE...WITH A CHANCE OF SHWRS AND RESTRICTIONS RETURNING FOR
SATURDAY AND SUNDAY AS THE NEXT FRONTAL SYSTEM IS PROGGED TO AFFECT
THE AREA. CLEARING MONDAY AND BEYOND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Sep 7, 7:56 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
856 AM EDT TUE SEP 7 2010
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-081300-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
856 AM EDT TUE SEP 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ALONG A COLD FRONT LATE THIS AFTERNOON INTO
EARLY TONIGHT MAY BE STRONG WITH ISOLATED SEVERE THUNDERSTORMS
POSSIBLE. THE MAIN THREAT FROM ANY SEVERE STORM WOULD BE DAMAGING
WINDS WITH SMALL HAIL POSSIBLE.
AHEAD OF THE COLD FRONT...THE COMBINATION OF LOW FUEL MOISTURE...RISING
TEMPS...RELATIVELY LOW DEW POINTS...AND GUSTY WINDS COULD PRODUCE A
FIRE HAZARD. ALTHOUGH...THE RED FLAG CRITERIA IS NOT FORECAST TO
BE MET...THIS SITUATION SHOULD BE MONITORED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 7, 1:38 PM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT TUE SEP 7 2010
MDZ001-PAZ016-021>023-029>032-WVZ003-004-012-021>023-041-080045-
GARRETT-JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...
FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
238 PM EDT TUE SEP 7 2010
...ELEVATED FIRE DANGER THIS AFTERNOON...
RECENT DRY WEATHER COMBINED WITH THIS AFTERNOONS LOW HUMIDITY AND
GUSTY WINDS HAS BROUGHT AND ELEVATED FIRE RISK TO PORTIONS OF THE
REGION THIS AFTERNOON.
OPEN BURNING INTO THIS EVENING CAN BE CONSIDERED HAZARDOUS.
ACCIDENTAL ESCAPED DEBRIS COULD CAUSE ANY FIRE TO SPREAD. IN
WILD LAND AREAS BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY
EQUIPMENT...OR SMOKING.
A COLD FRONT WILL CROSS THE REGION EARLY TONIGHT BRINGING SHOWERS
FOLLOWED BY COOLER CONDITIONS WEDNESDAY.
Special weather statement, Sep 7, 5:27 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
627 PM EDT TUE SEP 7 2010
OHZ039>041-048>050-PAZ007-013-080030-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MERCER-LAWRENCE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...NEW CASTLE...ELLWOOD CITY
627 PM EDT TUE SEP 7 2010
...THUNDERSTORMS WITH GUSTY WINDS...
A LINE OF SCATTERED THUNDERSTORMS WILL MOVE INTO PORTIONS OF
EASTERN OHIO AND WESTERN PENNSYLVANIA DURING THE EVENING HOURS.
THESE STORMS COULD PRODUCE WIND GUSTS UP TO 50 MPH AND SOME SMALL
HAIL. IN ADDITION...RAINFALL UP TO ONE INCH IS POSSIBLE.
Local storm report, Sep 7, 5:54 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL SALEM 40.90N 80.86W
09/07/2010 E0.50 INCH COLUMBIANA OH TRAINED SPOTTER
&&
TGREENThunderstorm Wind, Mercer
- When
- September 7, 6:55 PM EST
- Where
- Mercer County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.420, -80.380
Law enforcement reported trees down in Greenville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 7 to 8, 20102 deaths · 1 injured · $29 million · EF2 · 31 events
- Tornado and Flash Flooding in Texas, September 7 to 8, 20103 deaths · EF0 · 44 events
- Strong Wind in Wisconsin, September 7, 20101 death · $80,000 · 14 events
- Strong Wind in Michigan, September 7, 2010$3.1 million · 17 events
- Hail and Damaging Winds in Ohio, September 7, 2010$189,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Ohio, September 7, 2010$161,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Arkansas, September 7 to 11, 2010$146,000 · 52 kt wind · 11 events
- Damaging Winds in New York, September 7, 2010$36,000 · 51 kt wind · 4 events
- Damaging Winds in Pennsylvania, September 7, 2010$31,000 · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in Kentucky, September 7, 2010$10,000 · 61 kt wind · 5 events
- Drought in Tennessee, September 7 to 30, 20103 events
- Drought in Missouri, September 7 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258050.